Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 1, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Feb 21, 2001, 9:36 PM CST for Lawrence County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2001, 9:36 PM CST (03:36 UTC)
- Expired
- Feb 21, 2001, 10:15 PM CST
- In force
- 39 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Lawrence County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2031 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
684
WUUS54 KOHX 220337
SVRBNA
TNC099-220415-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
936 PM CST WED FEB 21 2001
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAWRENCE COUNTY IN MIDDLE TENNESSEE
THIS INCLUDES THE CITY OF LAWRENCEBURG
* UNTIL 1015 PM CST
* AT 932 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF LORETTO...OR ABOUT 10
MILES NORTHEAST OF UNDERWOOD-PETERSVILLE...MOVING NORTHEAST AT 20
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
OVER LORETTO AT 950 PM CST
8 MILES SOUTH OF LAWRENCEBURG AT 1000 PM CST
DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
$$
BOYD
LAT...LON 3498 8772 3485 8755 3515 8719 3538 8729
3539 8746What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 8:40 PM CST, 56 minutes earlier.
Area forecast discussion, Feb 21, 8:40 PM CST, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 840 PM CST WED FEB 21 2001 SURFACE RIDGE CENTERED OVER THE SOUTHERN PLAINS THIS MORNING HAS BEEN MOVING STEADILY EASTWARD INTO WEST TENNESSEE AS NOTED ON THE 02Z ANALYSIS. LATEST SATELLITE IMAGES SHOWING FAIRLY DENSE STRATUS DECK EXTENDING WESTWARD INTO ARKANSAS AND MISSOURI. NO INDICATIONS ATTM OF DISSIPATION OR THINNING OF THE CLOUD DECK. ALSO SEVERAL STATIONS INDICATING FOG IN LATEST OBSERVATIONS. SOUNDING FORECAST FROM MORNING ETA RUN INDICATING A GOOD INVERSION FROM 950MB TO 800MB WHICH MATCHES WHAT 00Z OHX SOUNDING SHOWS. HOWEVER THE MODEL SHOWS A THINNER LOW CLOUD LAYER AT THE 00Z FORECAST HOUR THAN OHX SOUNDING DOES. WILL UPDATE TO SLOW DOWN CLOUD DISSIPATION AND POSSIBLY ADJUST WINDS AND TEMPS. .BNA...NONE. JLM
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.